Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.

Hdl Handle:
http://hdl.handle.net/10147/207953
Title:
Warfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.
Authors:
Cashman, Emma; Shandilya, Munish; Amin, Mohammed; Hughes, Joe; Walsh, Michael
Affiliation:
Department of Otolaryngology, Waterford Regional Hospital, Dunmore Rd.,, Waterford, Co. Waterford 051-873321, Ireland. emmacashman@gmail.com
Citation:
Ear Nose Throat J. 2011 Feb;90(2):E1.
Journal:
Ear, nose, & throat journal
Issue Date:
1-Feb-2012
URI:
http://hdl.handle.net/10147/207953
PubMed ID:
21328214
Abstract:
Sublingual hematoma secondary to excessive anticoagulation is a rare, life-threatening condition. Reports in the literature have emphasized the importance of a prompt reversal of the causative coagulopathy by intravenous administration of vitamin K and fresh frozen plasma. In the event of an unstable airway, surgical intervention via tracheostomy or cricothyroidectomy is advocated. We report a case of sublingual hematoma that was treated conservatively, and we discuss the presentation and management of this entity.
Language:
eng
MeSH:
Blood Transfusion; Diagnosis, Differential; Female; Hematoma/chemically induced/*pathology/*therapy; Humans; International Normalized Ratio; Ludwig's Angina/*diagnosis; Middle Aged; Mouth Floor/*pathology; Plasma; Vitamin K/therapeutic use; Warfarin/*adverse effects
ISSN:
1942-7522 (Electronic); 0145-5613 (Linking)

Full metadata record

DC FieldValue Language
dc.contributor.authorCashman, Emmaen_GB
dc.contributor.authorShandilya, Munishen_GB
dc.contributor.authorAmin, Mohammeden_GB
dc.contributor.authorHughes, Joeen_GB
dc.contributor.authorWalsh, Michaelen_GB
dc.date.accessioned2012-02-01T10:52:25Z-
dc.date.available2012-02-01T10:52:25Z-
dc.date.issued2012-02-01T10:52:25Z-
dc.identifier.citationEar Nose Throat J. 2011 Feb;90(2):E1.en_GB
dc.identifier.issn1942-7522 (Electronic)en_GB
dc.identifier.issn0145-5613 (Linking)en_GB
dc.identifier.pmid21328214en_GB
dc.identifier.urihttp://hdl.handle.net/10147/207953-
dc.description.abstractSublingual hematoma secondary to excessive anticoagulation is a rare, life-threatening condition. Reports in the literature have emphasized the importance of a prompt reversal of the causative coagulopathy by intravenous administration of vitamin K and fresh frozen plasma. In the event of an unstable airway, surgical intervention via tracheostomy or cricothyroidectomy is advocated. We report a case of sublingual hematoma that was treated conservatively, and we discuss the presentation and management of this entity.en_GB
dc.language.isoengen_GB
dc.subject.meshBlood Transfusionen_GB
dc.subject.meshDiagnosis, Differentialen_GB
dc.subject.meshFemaleen_GB
dc.subject.meshHematoma/chemically induced/*pathology/*therapyen_GB
dc.subject.meshHumansen_GB
dc.subject.meshInternational Normalized Ratioen_GB
dc.subject.meshLudwig's Angina/*diagnosisen_GB
dc.subject.meshMiddle Ageden_GB
dc.subject.meshMouth Floor/*pathologyen_GB
dc.subject.meshPlasmaen_GB
dc.subject.meshVitamin K/therapeutic useen_GB
dc.subject.meshWarfarin/*adverse effectsen_GB
dc.titleWarfarin-induced sublingual hematoma mimicking Ludwig angina: Conservative management of a potentially life-threatening condition.en_GB
dc.contributor.departmentDepartment of Otolaryngology, Waterford Regional Hospital, Dunmore Rd.,, Waterford, Co. Waterford 051-873321, Ireland. emmacashman@gmail.comen_GB
dc.identifier.journalEar, nose, & throat journalen_GB
dc.description.provinceMunster-

Related articles on PubMed

All Items in Lenus, The Irish Health Repository are protected by copyright, with all rights reserved, unless otherwise indicated.